Can A Pinched Spinal Cord Affect The Menstrual Cycle?
, before I got sick I gave birth control for 3 months, since I had pain in my back to my right leg, I did not continue the injection for 3 months, because I wanted to menstruate and I didn’t know what the disease was. I underwent a checkup in the hospital for 1 month, I just found out I had a pinched nerve in the spine near the waist and buttocks, for 2 months I haven’t had my period and the test is negative, the question is why I haven’t had my period and what is the effect of my illness? Thank you
Hi Naura, thanks for asking at HealthReplies.com. A pinched nerve or in medical terms called hernia nucleus pulposus (HNP) is a condition where the spinal cord is compressed by a cushion located between the vertebrae called the nucleus pulposus. This condition can occur in people who have a history of frequently looking down and lifting heavy weights.
However, HNP cannot cause changes in the menstrual cycle. In your case, the change in your menstrual cycle is most likely caused by the birth control injection you took. This is very possible because even though the levels in the blood have decreased, the effects of the 3-month birth control injection can still be in the body for up to 1 year after the injection. And as you probably already know, one of the most common side effects of using injectable contraceptives is irregular periods or no periods at all.
So the advice is to routinely check with a bone specialist (orthopedic) for your HNP complaints, and if you feel very worried about your menstrual condition, you can check with an obstetrician, and don't forget to convey your history of using contraception. I hope you and your family are always healthy.
That's all, hope it helps.
dr. Amadeo D Basfiansa